Alert archive / Ohio / Flash Flood Warnings in 2012
Flash Flood Warning 14, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 7, 2012, 5:57 PM EDT for Fairfield County, Ohio. It was in force for 87 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2012, 5:57 PM EDT (21:57 UTC)
- Expired
- May 7, 2012, 7:24 PM EDT
- In force
- 87 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Fairfield County, OH
The radar
The Cincinnati radar (KILN), 120 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 6:04 PM EDT | FLOOD | 3 Ne Lancaster, OH | SMALL STREAM OUT OF ITS BANK. |
| May 7, 6:15 PM EDT | HEAVY RAIN 1.7 | W Lancaster, OH | ALSO STANDING WATER IN YARD. VIA SOCIAL MEDIA. |
| May 7, 6:29 PM EDT | FLOOD | Bremen, OH | SOME STREET FLOODING IN BREMEN |
| May 7, 7:04 PM EDT | FLOOD | Bremen, OH | WATER UP TO THE CURB ON SOME ROADWAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 807 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
193
WGUS51 KILN 072157
FFWILN
OHC045-080000-
/O.NEW.KILN.FF.W.0014.120507T2157Z-120508T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
557 PM EDT MON MAY 7 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FAIRFIELD COUNTY IN CENTRAL OHIO...
* UNTIL 800 PM EDT.
* AT 550 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED UP TO THREE
INCHES OF RAIN HAD FALLEN BETWEEN LANCASTER AND BREMEN SINCE 5 PM.
* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER
INCH POSSIBLE THROUGH 700 PM EDT. RUNOFF FROM THIS EXCESSIVE
RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LANCASTER...
BREMEN AND PLEASANTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
DO NOT ALLOW CHILDREN TO PLAY NEAR STORM DRAINS OR FLOODED CREEKS AND
STREAMS. THEY CAN EASILY BE SWEPT AWAY OR PULLED UNDER BY FAST MOVING
WATER.
&&
LAT...LON 3967 8237 3965 8243 3966 8249 3964 8249
3958 8275 3975 8279 3986 8246 3984 8247
3984 8240 3983 8239 3975 8240 3974 8236
$$1 follow-up statement
009
WGUS71 KILN 072324
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
724 PM EDT MON MAY 7 2012
OHC045-072335-
/O.CAN.KILN.FF.W.0014.000000T0000Z-120508T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAIRFIELD OH-
724 PM EDT MON MAY 7 2012
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR FAIRFIELD COUNTY
HAS BEEN CANCELLED...
STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING
TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3967 8237 3965 8243 3966 8249 3964 8249
3958 8275 3975 8279 3986 8246 3984 8247
3984 8240 3983 8239 3975 8240 3974 8236
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 7, 5:37 PM EDT, 20 minutes earlier.
Area forecast discussion, May 7, 5:37 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 537 PM EDT MON MAY 7 2012 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL APPROACH AND MOVE THROUGH THE REGION TONIGHT. THIS SYSTEM WILL MOVE TO THE EAST ON TUESDAY. DRY CONDITIONS WILL BE PRESENT TUESDAY NIGHT BEFORE ANOTHER SYSTEM BRINGS PRECIPITATION TO THE AREA FOR WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... THUNDERSTORMS INITIALLY DEVELOPED ACROSS CENTRAL OHIO NEAR A BOUNDARY THIS AFTERNOON. ADDITIONAL THUNDERSTORMS HAVE ALSO DEVELOPED AHEAD OF A COLD FRONT IN INDIANA. THESE STORMS ARE MOVING TO THE NE. THERE IS LITTLE EASTWARD PROGRESSION OF THESE STORMS AND THEREFORE STORMS ARE CONTINUING TO MOVE OVER THE SAME AREA. IN ADDITION PW VALUES ARE AROUND 1.5 INCHES. DUE TO THIS THERE WILL BE A FLOODING CONCERN ACROSS THE AREA THIS EVENING AND INTO THE OVERNIGHT HOURS. MENTIONED THE FLOODING THREAT IN THE HWO. IN ADDITION TO THE FLOODING THREAT THERE IS ALSO A WIND AND HAIL THREAT ACROSS THE FA THIS EVENING. THERE IS A GOOD AMOUNT OF INSTABILITY HOWEVER THERE IS NOT A LOT OF SHEAR ACROSS THE AREA. THE TORNADO THREAT WILL BE LIMITED DUE TO THE LACK OF SHEAR. CONTINUED THE MENTION OF SEVERE HAIL AND WIND IN THE HWO AS WELL. THE COLD FRONT WILL WORK INTO THE AREA OVERNIGHT. INCREASED PRECIPITATION CHANCES ACROSS THE FA FOR THE TONIGHT TIME FRAME AS THUNDERSTORM ACTIVITY BECOMES MORE WIDESPREAD. TEMPERATURES WILL BE SLIGHTLY COOLER ACROSS NW PORTIONS OF THE FA OVERNIGHT DUE TO THE FRONTAL BOUNDARY WORKING THROUGH THE AREA. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... SHOWER AND THUNDERSTORM ACTIVITY WILL STILL BE ONGOING AT THE BEGINNING OF THE SHORT TERM PERIOD ACROSS EASTERN PORTIONS OF THE FA DUE TO THE SLOW EASTWARD PROGRESSION OF THESE STORMS. PRECIPITATION WILL TAPER OFF BY THE EARLY AFTERNOON HOURS AS THE LOW PRESSURE SYSTEM MOVES TO THE EAST. WITH NW FLOW TEMPERATURES WILL BE COOLER ACROSS THE AREA WITH HIGHS IN THE LOW TO MID 70S. WITH CLOUD COVER BECOMING LESS DURING THE OVERNIGHT HOURS TEMPERATURES WILL BE ABLE TO DROP DOWN INTO THE LOW TO MIDDLE 50S TUESDAY NIGHT. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... SHORT WAVE WILL MOVE SOUTHEAST ACROSS THE GREAT LAKES AT THE BEGINNING OF THE PERIOD. COOLER AIR ALOFT ASSOCIATED WITH THIS COMBINED WITH DAYTIME HEATING WILL RESULT IN DECENT LAPSE RATES. THIS COULD RESULT IN SOME DIURNAL SHOWERS WITH THE BETTER CHANCE OF MEASURABLE RAIN IN WEST CENTRAL AND CENTRAL OHIO. HIGH PRESSURE WILL BUILD IN WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. THIS WILL BRING IN A COOLER AIR MASS WITH TEMPERATURES BELOW NORMAL DURING THIS PERIOD. TEMPERATURES WILL REBOUND OVER THE WEEKEND AS UPPER HEIGHTS RISE. A FRONT WILL DROP INTO THE REGION ALTHOUGH THERE IS SOME UNCERTAINTY ON TIMING. FOLLOWED 12Z GEFS MEAN WHICH WOULD MOVE THE BOUNDARY THROUGH ON SUNDAY. AS A RESULT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL START TO BUILD BACK IN BEHIND THE FRONT ON MONDAY. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... SCATTERED THUNDERSTORMS WILL AFFECT KLUK/KCMH DURING THE EARLY AFTERNOON. OTHERWISE...VFR CONDITIONS ARE EXPECTED ACROSS THE TAF SITES THROUGH 21Z. AHEAD OF AN APPROACHING COLD FRONT...NUMEROUS THUNDERSTORMS WILL DEVELOP AFTER 21Z. THESE WILL AFFECT ALL TAF SITES THROUGH THE EVENING. ASIDE FROM THUNDERSTORMS...CONDITIONS ARE FAVORABLE FOR A MORE STEADY RAINFALL TO OCCUR DURING THE OVERNIGHT HOURS. HAVE REFLECTED THIS WITH SEVERAL HOURS OF LIGHT RAIN IN THE TAFS AFTER THE PASSAGE OF HEAVIER THUNDERSTORMS. BEHIND THE FRONT...CIGS WILL LOWER TO MVFR...WITH 1 TO 2 KFT STRATUS EXPECTED AREA WIDE LATE TONIGHT. THERE MAY BE SOME PERIODS WHERE CIGS ACROSS NORTHERN TERMINALS KDAY/KLCK/KCMH WILL DROP TO IFR BEFORE SUNRISE. FOG/MIST DEVELOPMENT WILL ALSO BE POSSIBLE DURING THE OVERNIGHT PERIOD. AFTER SUNRISE TUESDAY...CIGS WILL GRADUALLY IMPROVE. HOWEVER...AT THIS POINT IT APPEARS THAT MVFR CIGS WILL LAST THROUGH THE BETTER PART OF THE MORNING. OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...NOVAK NEAR TERM...NOVAK SHORT TERM...NOVAK LONG TERM... AVIATION...LATTO
Hazardous weather outlook, May 7, 4:39 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 439 PM EDT MON MAY 7 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-082045- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 439 PM EDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE THROUGH THE AREA AHEAD OF A LOW PRESSURE SYSTEM TRACKING THROUGH THE REGION. SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. INTENSE RAINFALL FROM THESE STORMS COULD ALSO PRODUCE FLOODING IN SOME AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Special weather statement, May 7, 5:24 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
524 PM EDT MON MAY 7 2012
OHZ026-044-045-072145-
HARDIN OH-LOGAN OH-UNION OH-
524 PM EDT MON MAY 7 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN UNION...
NORTHEASTERN LOGAN AND SOUTHEASTERN HARDIN COUNTIES THROUGH 545 PM
EDT...
AT 520 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
RUSHSYLVANIA...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN LOGAN...NORTHWESTERN UNION AND SOUTHEASTERN HARDIN
COUNTIES...INCLUDING BIG SPRINGS...RIDGEWAY...MOUNT VICTORY...
PFEIFFER...HEPBURN AND MENTZER.
LAT...LON 4069 8343 4068 8341 4051 8341 4051 8336
4051 8335 4041 8364 4041 8373 4053 8373
4071 8350 4071 8344
HATZOSLocal storm report, May 7, 5:29 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
529 PM EDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 1 N RUSHSYLVANIA 40.48N 83.67W
05/07/2012 E0.50 INCH LOGAN OH TRAINED SPOTTER
FIVE MINUTES OF DIME SIZE HAIL
&&
SNYDERLocal storm report, May 7, 5:30 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
530 PM EDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG WAYNESFIELD 40.60N 83.97W
05/07/2012 AUGLAIZE OH LAW ENFORCEMENT
A LIGHT POLE WAS REPORTED DOWN.
&&
ANOVAKLocal storm report, May 7, 5:37 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
537 PM EDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM FLOOD 1 N ST. HENRY 40.44N 84.63W
05/07/2012 MERCER OH LAW ENFORCEMENT
HIGH WATER ALONG CARTHAGENA ROAD
&&Special weather statement, May 7, 5:44 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
544 PM EDT MON MAY 7 2012
OHZ026-072215-
HARDIN OH-
544 PM EDT MON MAY 7 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HARDIN COUNTY
THROUGH 615 PM EDT...
AT 542 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MOUNT
VICTORY...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...KENTON.
ALSO...MOUNT VICTORY...MENTZER...PFEIFFER...HEPBURN...GRANT AND
PATTERSON ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 4071 8349 4071 8344 4068 8341 4054 8341
4051 8353 4053 8376 4057 8381 4081 8350
4080 8349
HATZOSSpecial weather statement, May 7, 5:46 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
546 PM EDT MON MAY 7 2012
OHZ043-044-051>053-072215-
CHAMPAIGN OH-CLARK OH-LOGAN OH-MIAMI OH-SHELBY OH-
546 PM EDT MON MAY 7 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SHELBY...
NORTHERN MIAMI...SOUTHWESTERN LOGAN...NORTHWESTERN CLARK AND WESTERN
CHAMPAIGN COUNTIES THROUGH 615 PM EDT...
AT 542 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM PORT JEFFERSON TO PLEASANT HILL...MOVING EAST AT 20
MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. SOME OF THE WIND GUSTS MAY OCCUR WELL AHEAD OF ANY
RAIN...BUT ADDITIONAL STRONG WINDS WILL BE POSSIBLE WHEN THE STORMS
ARRIVE.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...TROY...DE GRAFF...WEST
LIBERTY...URBANA AND ST. PARIS.
ALSO...PEMBERTON...PLATTSVILLE...FLETCHER...BALLOU...QUINCY...
CASSTOWN...CARYSVILLE AND ROSEWOOD ARE NEAR THE PATH OF THIS LINE OF
STRONG THUNDERSTORMS.
LAT...LON 4033 8372 4010 8373 3998 8386 4002 8438
4034 8412
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 12:38 PM EDT | Special Weather Statement | ILN | Licking | 37 min |
| May 7, 1:08 PM EDT | Special Weather Statement | ILN | Licking | 37 min |
| May 7, 2:36 PM EDT | Special Weather Statement | ILN | Pickaway | 24 min |
| May 7, 3:45 PM EDT | Special Weather Statement | ILN | Mercer | 30 min |
| May 7, 4:08 PM EDT | Special Weather Statement | ILN | Mercer | 37 min |
| May 7, 4:17 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 43 min |
| May 7, 4:35 PM EDT | Areal Flood Advisory | ILN | Fairfield | 115 min |
| May 7, 4:35 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Mercer | 40 min |
| May 7, 4:38 PM EDT | Areal Flood Advisory | ILN | Auglaize, Darke, Mercer | 109 min |
| May 7, 4:41 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Shelby | 49 min |
| May 7, 4:48 PM EDT | Special Weather Statement | ILN | Hardin | 57 min |
| May 7, 4:59 PM EDT | Flash Flood Warning | ILN | Auglaize, Mercer | 88 min |
| May 7, 5:04 PM EDT | Special Weather Statement | ILN | Fairfield | 41 min |
| May 7, 5:15 PM EDT | Special Weather Statement | ILN | Preble | 45 min |
| May 7, 5:16 PM EDT | Special Weather Statement | ILN | Darke, Miami, Shelby | 44 min |
| May 7, 5:24 PM EDT | Special Weather Statement | ILN | Hardin | 21 min |
| May 7, 5:31 PM EDT | Areal Flood Advisory | ILN | Auglaize, Hardin, Logan | 113 min |
| May 7, 5:44 PM EDT | Special Weather Statement | ILN | Hardin | 31 min |
| May 7, 5:46 PM EDT | Special Weather Statement | ILN | Champaign, Miami | 29 min |
Nearby
Flash Flood Warnings in Ohio, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.